MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513840
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation on september 06, 2022, that an ultraflex esophageal ng proximal release covered stent was to be implanted in the esophagus to treat a 6cm malignant stricture during an esophageal stent placement procedure performed on (b)(6) 2022.The patient's anatomy was tortuous and was not dilated prior to stent placement.During the procedure, the ultraflex esophageal stent was unable to fully deploy.The ultraflex esophageal stent was partially deployed on the delivery system when it was removed from the patient.The patient's anatomy was then dilated with balloon and another ultraflex esophageal stent was used to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
The initial reporter's address is (b)(6).(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that an ultraflex esophageal ng proximal release covered stent was to be implanted in the esophagus to treat a 6cm malignant stricture during an esophageal stent placement procedure performed on (b)(6) 2022.The patient's anatomy was tortuous and was not dilated prior to stent placement.During the procedure, the ultraflex esophageal stent was unable to fully deploy.The ultraflex esophageal stent was partially deployed on the delivery system when it was removed from the patient.The patient's anatomy was then dilated with balloon and another ultraflex esophageal stent was used to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: (b)(6).Block h6: imdrf device code a15 captures the reportable event of partially deployed ultraflex esophageal proximal release stent.Block h10: an ultraflex esophageal proximal covered stent and delivery system were returned for analysis.The stent was received partially deployed.Visual inspection found the shaft slightly bent.The crocheted suture was inspected, and no damages or knots were noted.Functional inspection revealed that it was possible to deploy the stent by holding the handle hub in the palm of one hand, grasping and retracting the finger ring with the other hand.No other issues were noted to the stent and delivery system.The reported event of stent partially deployed was confirmed as the stent was received partially deployed.It is most likely that the patient's anatomy (tortuous) and the technique used by the physician when deploying the stent contributed to the reported event of stent partially deployed and the observed event of shaft bent.Therefore, review and analysis of all available information indicated the most probable cause is adverse event related to patient condition.A product labeling review identified that the device was not used in accordance with the directions for use (dfu) / product label.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15486923
Report Number3005099803-2022-05528
Device Sequence Number12795329
Product Code ESW
UDI-Device Identifier08714729716099
UDI-Public08714729716099
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2023
Device Model NumberM00513840
Device Catalogue Number1384
Device Lot Number0026870630
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/06/2022
Supplement Date Received by Manufacturer10/20/2022
Initial Report FDA Received Date09/26/2022
Supplement Report FDA Received Date11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale
Patient Weight65 KG